Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2011, 6:00 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2011, 6:00 PM CDT (23:00 UTC)
- Expired
- Apr 11, 2011, 6:23 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 5:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
816
WUUS54 KOHX 112300
SVROHX
TNC055-117-112345-
/O.NEW.KOHX.SV.W.0072.110411T2300Z-110411T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
CENTRAL GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CDT
* AT 557 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR PULASKI...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CORNERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3521 8713 3550 8671 3534 8661 3535 8659
3532 8664 3532 8667 3529 8671 3527 8673
3527 8681 3526 8681 3507 8683 3504 8702
TIME...MOT...LOC 2300Z 244DEG 50KT 3516 8696
$$
FORECASTER:132 follow-up statements
877
WWUS54 KOHX 112318
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CDT MON APR 11 2011
TNC055-112328-
/O.CAN.KOHX.SV.W.0072.000000T0000Z-110411T2345Z/
GILES TN-
618 PM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GILES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3531 8681 3532 8685 3531 8686 3533 8690
3536 8691 3550 8671 3534 8661 3535 8659
3532 8664 3532 8667 3527 8673 3527 8681
TIME...MOT...LOC 2318Z 244DEG 50KT 3534 8670
$$
TNC117-112345-
/O.CON.KOHX.SV.W.0072.000000T0000Z-110411T2345Z/
MARSHALL TN-
618 PM CDT MON APR 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MARSHALL COUNTY UNTIL 645 PM CDT...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF LEWISBURG...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN MARSHALL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3531 8681 3532 8685 3531 8686 3533 8690
3536 8691 3550 8671 3534 8661 3535 8659
3532 8664 3532 8667 3527 8673 3527 8681
TIME...MOT...LOC 2318Z 244DEG 50KT 3534 8670
$$
13927
WWUS54 KOHX 112323
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CDT MON APR 11 2011
TNC117-112333-
/O.CAN.KOHX.SV.W.0072.000000T0000Z-110411T2345Z/
MARSHALL TN-
623 PM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARSHALL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3531 8681 3532 8685 3531 8686 3533 8690
3536 8691 3550 8671 3534 8661 3535 8659
3532 8664 3532 8667 3527 8673 3527 8681
TIME...MOT...LOC 2323Z 244DEG 50KT 3537 8662
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 5:45 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 11, 5:45 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 545 PM CDT MON APR 11 2011 .UPDATE... HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT TORNADO WATCH NUMBER 131 IN EFFECT UNTIL MIDNIGHT. && .PREV DISCUSSION.../ISSUED 240 PM CDT MON APR 11 2011/ DISCUSSION... SCATTERED NON SEVERE CONVECTION ONGOING ACROSS ROUGHLY THE NW HALF OF THE MID STATE. INSTABILITY PARAMETERS HOWEVER...ARE ON THE UPSWING ACROSS THE SE. STRONGER STORMS NOW PARALLEL TO THE MS RIVER. THUS...CONVECTION POTENTIAL IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON AS INSTABILITIES INCREASE. GRADIENT WINDS EXPECTED TO CONTINUE TO DECREASE THIS AFTERNOON. THUS...I WILL PULL THE PLUG AND TERMINATE THE WIND ADVISORY JUST BEFORE 4 PM. AS FOR THE WATCH...WILL OPT TO KEEP IT GOING AS THE STRONGEST CONVECTION IS STILL TO OUR WEST. OTW...FOR TONIGHT...CATEGORICAL POPS ARE PENCILED IN FOR NOW AS THE SHOWER AND TSTM THREAT CONTINUES THROUGH THE LATE AFTERNOON. NOT EXPECTING THE FROPA TO OCCUR UNTIL AROUND 00Z THIS EVENING. UPPER TROUGH IS RATHER PRONOUNCED SO SOME POST FRONTAL MOISTURE IS APPARENT...WITH A PERIOD OF SHOWERS EXPECTED LATE TONIGHT. PARTIAL CLEARING EXPECTED TUES MORNING WITH A RETURN TO MOSTLY CLEAR SKIES IN THE AFTERNOON. ASSOCIATED SFC HIGH TO BE LOCATED IN CLOSE PROXIMITY AROUND 12Z WED. THUS...WILL SEE COOLER TEMPS WITH LOWS GENERALLY 40 TO 45 DEGREES...UPPER 30S PLATEAU. SFC HIGH TO MOVE EAST BY THU AFTERNOON WITH HIGH TEMPS BACK UP TO ABOVE NORMAL. IN THE EXT FCST...UPPER LOW TO DEVELOP OVER THE NATIONS INTERIOR BY WEEK'S END. THIS FEATURE WILL CLOSE OFF AND THEREBY CREATE A RATHER NON PROGRESSIVE PATTERN FOR OUR AREA. WE'LL FINALLY GET A FROPA AND PRE FRONTAL FROPA THROUGH HERE THIS WEEKEND. WILL THEREFORE INCLUDE A CHANCE OF SHOWERS AND TSTMS FOR THU NT INTO FRIDAY. HEIGHTS TO REMAIN SUPPRESSED INTO EARLY NEXT WEEK WITH SLIGHTLY BELOW NORMAL TEMPS EXPECTED. WE'LL THROW IN A LOW CHANCE OF SHOWERS FOR NEXT MONDAY AS A WEAK BOUNDARY SLIDES OUR WAY. AGAINST THE MEX GUIDANCE...WILL UNDERCUT MAX TEMPS FOR THE LATTER PORTION OF THE EXT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Apr 11, 5:24 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 524 PM CDT MON APR 11 2011 TNZ007>011-027>034-058>066-075-077>080-093>095-121000- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 524 PM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT AS SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS LOCATIONS GENERALLY ALONG AND EAST OF A HOHENWALD TO PORTLAND LINE...ISOLATED TORNADOES ...HAIL OF ONE INCH IN DIAMETER OR LARGER...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WILL BE POSSIBLE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. TNZ005-006-022>026-056-057-121000- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM- PERRY-HICKMAN- 524 PM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Apr 11, 4:17 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG LINDEN 35.61N 87.84W
04/11/2011 PERRY TN LAW ENFORCEMENT
TREE DOWN ACROSS HWY 412 NEAR LINDEN
&&
21Local storm report, Apr 11, 4:53 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 8 E CENTERVILLE 35.79N 87.31W
04/11/2011 HICKMAN TN LAW ENFORCEMENT
TREE DOWN ALONG HWY 230
&&
21Local storm report, Apr 11, 5:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 S NASHVILLE 36.11N 86.78W
04/11/2011 E0.88 INCH DAVIDSON TN AMATEUR RADIO
NICKEL HAIL AT THOUSAND OAKS
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:07 AM CDT | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 11 hr |
| Apr 11, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Lewis, Perry, Wayne | 43 min |
| Apr 11, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Lawrence, Lewis, Maury and 1 more | 37 min |
| Apr 11, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Maury, Williamson | 32 min |
| Apr 11, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 28 min |
| Apr 11, 5:10 PM CDT | Tornado Warning | OHX | Davidson, Williamson | 35 min |
| Apr 11, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Trousdale, Williamson, Wilson | 43 min |
| Apr 11, 5:51 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Sumner, Williamson, Wilson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.